Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 33, NWS Tampa Bay, FL

July 3, 2015Lee County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 3, 2015, 5:20 PM EDT for Lee County, Florida. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2015, 5:20 PM EDT (21:20 UTC)
Expired
Jul 3, 2015, 6:00 PM EDT
In force
40 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Lee County, FL

The radar

The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:33 PM EDTHAIL 0.25N Page Field Airport, FLBROADCAST MEDIA REPORTED HAIL SLIGHTLY LARGER THAN PEAS JUST NORTH OF PAGE FIELD IN FORT MYERS. TIME ESTIMATED FROM RADAR.
Jul 3, 5:33 PM EDTHAIL 0.71 Ssw Fort Myers, FLSPEEDWAY GAS CLERK REPORTED DIME SIZED HAIL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WUUS52 KTBW 032120
SVRTBW
FLC071-032200-
/O.NEW.KTBW.SV.W.0033.150703T2120Z-150703T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
520 PM EDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 600 PM EDT

* AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER FORT MYERS...AND MOVING WEST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAPE CORAL...FORT MYERS...PALMONA PARK...LOCHMOOR WATERWAY
  ESTATES...CYPRESS LAKE...VILLAS...PINE MANOR...MCGREGOR...
  BUCKINGHAM...SOUTHWEST FLORIDA AIRPORT...EAST DUNBAR...IONA...
  HARLEM HEIGHTS...SAN CARLOS PARK...FORT MYERS VILLAS...PAGE PARK...
  WHISKEY CREEK...SUNCOAST ESTATES...NORTH FORT MYERS AND GATEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
      2650 8176 2647 8196
TIME...MOT...LOC 2120Z 095DEG 5KT 2660 8184 

$$

RAG
2 follow-up statements
120 
WWUS52 KTBW 032145
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
545 PM EDT FRI JUL 3 2015

FLC071-032200-
/O.CON.KTBW.SV.W.0033.000000T0000Z-150703T2200Z/
LEE FL-
545 PM EDT FRI JUL 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LEE COUNTY...

AT 544 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM SOUTHWEST FLORIDA INTERNATIONAL AIRPORT TO FORT 
MYERS...MOVING WEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PALMONA PARK...LOCHMOOR WATERWAY ESTATES...
CYPRESS LAKE...VILLAS...PINE MANOR...MCGREGOR...BUCKINGHAM...
SOUTHWEST FLORIDA AIRPORT...EAST DUNBAR...IONA...HARLEM HEIGHTS...SAN
CARLOS PARK...FORT MYERS VILLAS...PAGE PARK...WHISKEY CREEK...
SUNCOAST ESTATES...NORTH FORT MYERS AND GATEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
      2650 8176 2647 8196
TIME...MOT...LOC 2144Z 103DEG 13KT 2654 8176 2664 8188 

$$

RAG
227 
WWUS52 KTBW 032155
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
555 PM EDT FRI JUL 3 2015

FLC071-032205-
/O.EXP.KTBW.SV.W.0033.000000T0000Z-150703T2200Z/
LEE FL-
555 PM EDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY WILL EXPIRE AT 600
PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RUSKIN.

LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
      2650 8176 2647 8196
TIME...MOT...LOC 2153Z 095DEG 5KT 2654 8176 2664 8188 

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 PM EDT FRI JUL 3 2015

.SYNOPSIS...
18Z WATER VAPOR AND H4 RAP ANALYSIS CONTINUE TO SHOW AN UPPER
LEVEL PATTERN CONSISTING OF BROAD RIDGING ACROSS THE INTER-
MOUNTAIN WEST...FOLLOWED DOWNSTREAM BY LONGWAVE TROUGHING FROM THE
CENTRAL PLAINS TO THE EASTERN CONUS. THE INFLUENCE OF THIS TROUGH
DOES NOT QUITE REACH SOUTH FAR ENOUGH TO HAVE A SIGNIFICANT IMPACT
ON OUR COLUMN...WITH MOST OF THE SYNOPTIC SUPPORT FOR LIFT
REMAINING NORTH OF THE I-10 CORRIDOR. IN FACT BELOW THE 400MB
LEVEL WE FIND A NARROW SWATH OF RIDGING ALOFT EXTENDING OVER THE
FL PENINSULA AND EASTERN GULF.

FROM A MOISTURE PERSPECTIVE...THE ATMOSPHERIC COLUMN ACROSS THE
ENTIRE FORECAST AREA IS QUITE MOIST BELOW THE H5 LEVEL...AND THEN
DRIES OUT CONTINUING UPWARD. HOWEVER...JUDGING BY EXPERIENCE...
THE DEGREE OF DRY AIR DOES NOT APPEAR SUFFICIENT TO HAVE A
SIGNIFICANT IMPACT ON THE COVERAGE OF SHOWERS AND STORMS THE REST
OF THIS AFTERNOON/EARLY EVENING.

LOOKING CLOSER AT THE 12Z KTBW SOUNDING FROM A CONVECTIVE
PERSPECTIVE...SOME OF THE VARIABLE SEEN IN PREVIOUS DAYS THAT HAVE
ENHANCED THE THREAT FOR HAIL WITH THE LATE DAY STORMS ARE STILL
BEING SAMPLED THIS MORNING...WHILE OTHERS ARE NOT. THE H5
TEMPERATURES AROUND THE H5 LEVEL ARE BETWEEN -8C TO -10C. THESE
VALUES ARE ON THE COOL SIDE FOR JULY AND HAVE BEEN CONTRIBUTING TO
SOME DECENT MID-LEVEL LAPSE RATES. ON THE OTHER HAND...THE LAPSE
RATES BELOW H5 ARE NOT QUITE AS IMPRESSIVE AS PREVIOUS
DAYS...WHICH MIGHT LIMIT THE POTENTIAL FOR UPDRAFT STRENGTH. ALSO
EVALUATING THE VARIOUS BUFKIT SOUNDING PROFILES...SHOWS A
NOTICEABLE DECREASE IN FORECAST CAPE WITHIN THE -10C TO -30C HAIL
GROWTH ZONE. IN THE END...WOULD SAY THE COLUMN IS SLIGHTLY MORE
FAVORABLE BY CLIMO FOR HAIL UP TO QUARTER SIZE DUE TO THE BELOW
NORMAL TEMPS IN THE MID-LEVELS...BUT OVERALL THE THREAT APPEARS
LOWER THAN THE PAST COUPLE OF DAYS. THAT BEING SAID...GIVE THE
RIGHT UPDRAFT...A LITTLE ROTATION IN THE MID-LEVELS...AND THE NON-
HYDROSTATIC PRESSURE GRADIENT FORCE CAN OVERWHELM ANY NEGATIVES IN
THE COLUMN. SO...SHOULD HAVE A HARDER TIME PRODUCE SEVERE
HAIL...BUT AS ALWAYS WILL NEED TO MONITOR RADAR TRENDS AND TAKE IT
ONE STORM AT A TIME.

CLOSER TO THE SURFACE...THE SUBTROPICAL RIDGE AXIS LIES RIGHT
THROUGH THE CENTER OF THE STATE AND OUT ACROSS THE EASTERN GULF
OF MEXICO.

&&

.SHORT TERM (REST OF TODAY THROUGH FRIDAY)...
NOT MUCH HAS CHANGED IN THE LOW LEVEL PATTERN SINCE THURSDAY.
THIS RIDGE WILL KEEP THE BEST SEA BREEZE FOCUS FOR ASCENT WITHIN
THE SOUTHEASTERLY SYNOPTIC FLOW TO THE SOUTH OF THE RIDGE AXIS
ACROSS OUR SOUTHERN ZONES. THE HIGHEST POPS WILL AGAIN FALL ACROSS
THIS REGION...BUT HOLD OFF UNTIL LATE IN THE AFTERNOON AND EARLY
EVENING. BEFORE THEN...SCATTERED STORMS HAVE BEGUN TO DEVELOP
ACROSS PORTION OF TAMPA BAY AND THE NATURE COAST. HAVE ALREADY
SEEN THAT THESE STORMS ARE VERY SLOW MOVING ONCE THEY
DEVELOP...ALTHOUGH THE GENERAL TREND WILL BE FOR AN INLAND
PROGAGATION TO THE STORMS AS THE SEA BREEZE MOVES INLAND.

HEADING INTO THE EVENING...THERE IS A TREND IN THE LATEST GUIDANCE
TO TRY AND BRING CONVECTION BACK NORTHWARD TOWARD THE TAMPA BAY
AREA...MAINLY ASSOCIATED WITH NW PROPAGATING OUTFLOW BOUNDARIES
FROM THE STORMS OVER THE SOUTHERN FORECAST AREA. NOT COMPLETELY
READY TO COMMIT TO THIS SCENARIO...BUT WILL LEAVE CHANCE POPS IN
THE GRIDS THROUGH THE MID EVENING FOR THE I-4 CORRIDOR...AND VCTS
IN THE ASSOCIATED TAFS. WILL MONITOR FUTURE RUNS OF THE HRRR AND
SEE IF THIS TREND CONTINUES ONCE THE FIRST STORMS OF THE DAY
DEVELOP AND ARE INCORPORATED INTO THE SIMULATIONS.

EVENING STORMS SHOULD HAVE DISSIPATED BY 03-04Z...FOLLOWED BY A
DRY OVERNIGHT ACROSS THE LAND MASS. LATE TONIGHT AS THE LAND
BREEZE BECOMES MORE DEFINED...A SCATTERING OF STORMS OVER THE
NEAR SHORE MARINE ZONES CAN BE EXPECTED.

FOR THE 4TH...THE RIDGE AXIS AT THE SURFACE LOOKS TO BECOME QUITE
BROAD...RESULTING IN A GENERAL LIGHT SOUTHEAST TO SOUTH FLOW
REGIME FROM SOUTH TO NORTH ACROSS THE FORECAST AREA. THIS IS A
GENERALLY MOIST FLOW REGIME...AND WITH NO SIGNIFICANT HOSTILE
LAYERS IN THE COLUMN FOR DEEP CONVECTION...WOULD EXPECT SCT-NMRS
STORMS TO BE IN THE FORECAST FOR MOST ZONES. WITH TIME...SEA-
BREEZE BOUNDARIES WILL PUSH INLAND...SO THE LATER IN THE DAY WE
GO...THE MORE NUMEROUS STORM COVERAGE SHOULD BE AWAY FROM THE
COAST. HOWEVER...WITH LITTLE IN THE WAY OF WESTERLY FLOW...
CONVECTIVE OUTFLOW BOUNDARIES THAT MOVE WEST FROM INLAND CONVECTION
WILL HAVE LITTLE OPPOSITION...AND COULD CERTAINLY BRING A ROUND
OF STORMS BACK TOWARD PORTIONS OF THE COAST FOR THE EVENING. SUCH
IS SUMMER CONVECTION IN FLORIDA. THE LOW LEVEL PATTERN OFTEN GIVES
A GOOD FIRST GUESS AS TO WHERE THE BEST CHANCE FOR STORMS WILL
BE...BUT "UNEXPECTED" OUTFLOW BOUNDARIES ON A GIVEN DAY CAN
QUICKLY RUIN A WELL THOUGHT OUT FORECAST.

&&

.LONG TERM (SATURDAY NIGHT THROUGH NEXT FRIDAY)...
AT THE START OF THE LONG TERM PERIOD...A SPLIT STREAM PATTERN
WILL BE IN PLACE...WITH A LARGE SOUTHERN STREAM RIDGE OVER THE
FOUR CORNERS REGION...AND WEAK TROUGHING CROSSING INTO THE EASTERN
CONUS. AT THE SURFACE...THE SUBTROPICAL RIDGE WILL BE SITTING OVER
THE NORTHERN FLORIDA PENINSULA...AND WILL MORE OR LESS HOLD IN
PLACE THROUGHOUT THE LONG TERM PERIOD. THIS WILL LEAD TO
SOUTHEASTERLY SURFACE FLOW...FAVORING A SEA BREEZE CONVERGENCE
OVER THE WESTERN HALF OF THE FLORIDA PENINSULA DURING THE
AFTERNOON...MOVING TOWARDS THE COAST THROUGH THE EARLY EVENING.
THUNDERSTORM COVERAGE WILL GENERALLY BE SCATTERED TO NUMEROUS EACH
AFTERNOON THROUGH TUESDAY.

BY MIDWEEK...A TUTT LOW WILL BE MOVING WEST ACROSS THE
BAHAMAS...WITH DRIER AIR ALOFT MOVING INTO FLORIDA. THIS WILL CAUSE
THUNDERSTORM CHANCES TO GRADUALLY DROP...WITH 30-50 PERCENT CHANCES
WEDNESDAY AFTERNOON AND 30-40 PERCENT CHANCES ON THURSDAY...THOUGH
RAIN CHANCES WILL MODERATE AGAIN BY FRIDAY.

HIGH TEMPERATURES WILL GENERALLY RUN IN THE LOW 90S EACH
AFTERNOON...WITH LOWS IN THE MID 70S INLAND AND UPPER 70S ALONG THE
COAST.

&&

.AVIATION...
VFR CONDITIONS PREVAIL ACROSS THE REGION EARLY THIS AFTERNOON.
SCATTERED STORMS WILL BEGIN TO DEVELOP AROUND MIDDAY...WITH STORMS
PEAKING IN COVERAGE DURING THE LATER AFTERNOON AND EVENING BETWEEN
KPGD AND KFMY/KRSW. OUTSIDE OF THE SCATTERED TO NUMEROUS
STORMS...VFR CONDITIONS WILL BE THE GENERAL RULE. STORMS DISSIPATE
WITHIN A FEW HOURS OF SUNSET...WITH VFR CONDITIONS REGION-WIDE
THROUGH THE OVERNIGHT AND SATURDAY MORNING.

&&

.MARINE...
THE SUBTROPICAL RIDGE AXIS WILL REMAIN PARKED OVER THE EASTERN
GULF OF MEXICO THROUGH THE UPCOMING HOLIDAY WEEKEND KEEPING WINDS
AND SEAS LOW OUTSIDE OF TYPICAL SCATTERED THUNDERSTORM ACTIVITY.
THE BEST CHANCES FOR THUNDERSTORM ACTIVITY WILL BE DURING THE
LATE NIGHT AND MORNING HOURS EACH DAY...ALTHOUGH BOATERS WILL NEED
TO BE AWARE OF POSSIBLE STORMS MIGRATING OFFSHORE DURING THE LATE
AFTERNOON TO THE SOUTH OF TARPON SPRINGS.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL HOLD OVER THE REGION THROUGH THE HOLIDAY
WEEKEND. TYPICAL SUMMER CONDITIONS ARE EXPECTED WITH SCATTERED
MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH ABOVE
NORMAL TEMPERATURES. NO FIRE WEATHER HAZARDS EXPECTED AS RELATIVE
HUMIDITY VALUES ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS
EACH DAY.

FOG IMPACT...NO WIDESPREAD FOG IMPACTS ARE EXPECTED OVER THE NEXT
SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  93  78  91 /  20  40  30  60
FMY  76  94  76  93 /  30  60  30  40
GIF  76  94  76  93 /  20  60  50  60
SRQ  77  91  77  91 /  20  40  20  50
BKV  74  94  73  92 /  20  40  30  60
SPG  80  92  80  91 /  20  30  20  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE/FIRE WEATHER...MROCZKA
LONG TERM...FLEMING
Hazardous weather outlook, Jul 3, 10:08 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1008 AM EDT FRI JUL 3 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-041415-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
1008 AM EDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES. ADDITIONALLY...ATMOSPHERIC
CONDITIONS SIMILAR TO THE LAST COUPLE OF DAYS WILL SUPPORT AN
ENVIRONMENT FAVORABLE FOR HAIL DEVELOPMENT OF UP TO ONE INCH IN
DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED EACH DAY. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

NOAH/FLEMING

In the hours before

Local storm report, Jul 3, 4:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
435 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     LIGHTNING        2 NE CLEARWATER         27.98N 82.74W
07/03/2015                   PINELLAS           FL   EMERGENCY MNGR

            LIGHTNING STRIKE CAUSED A FIRE TO A HOME ON FARRIER
            TRAIL.

&&

JCM
Special weather statement, Jul 3, 4:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
444 PM EDT FRI JUL 3 2015

FLZ151-155-251-255-032130-
COASTAL MANATEE-INLAND HILLSBOROUGH-COASTAL HILLSBOROUGH-INLAND
MANATEE-COASTAL MANATEE-INLAND HILLSBOROUGH-INLAND MANATEE-COASTAL
HILLSBOROUGH-
444 PM EDT FRI JUL 3 2015

...STRONG THUNDERSTORMS WILL AFFECT MANATEE AND SOUTHERN
HILLSBOROUGH COUNTIES...

AT 442 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR PARRISH...OR
13 MILES EAST OF PALMETTO. THE STORMS WERE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BRADENTON...WEST SAMOSET...PARRISH...ELLENTON...RUSKIN...WHITFIELD...
GREATER SUN CENTER...SOUTH BRADENTON...LITTLE MANATEE RIVER STATE
PARK...LAKE MANATEE STATE PARK...ONECO...SAMOSET...BAYSHORE GARDENS
AND WIMAUMA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2771 8242 2767 8228 2742 8223 2742 8259
TIME...MOT...LOC 2042Z 012DEG 2KT 2757 8235

RAG
Special weather statement, Jul 3, 4:51 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
451 PM EDT FRI JUL 3 2015

FLZ255-260-032130-
INLAND SARASOTA-INLAND MANATEE-
451 PM EDT FRI JUL 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANATEE AND CENTRAL
SARASOTA COUNTIES...

AT 451 PM EDT...A STRONG THUNDERSTORM WAS NEAR MYAKKA RIVER STATE
PARK...OR 12 MILES NORTHWEST OF NORTH PORT. THE STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MYAKKA RIVER STATE PARK AND HIDDEN RIVER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2730 8232 2728 8219 2713 8223 2716 8237
TIME...MOT...LOC 2051Z 012DEG 1KT 2721 8229

RAG
Special weather statement, Jul 3, 5:00 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
500 PM EDT FRI JUL 3 2015

FLZ043-242-248-032145-
SUMTER-INLAND HERNANDO-INLAND CITRUS-
500 PM EDT FRI JUL 3 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SUMTER...
EASTERN CITRUS AND CENTRAL HERNANDO COUNTIES...

AT 500 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR INVERNESS
HIGHLANDS SOUTH...OR NEAR INVERNESS. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE...INVERNESS...BUSHNELL...INVERNESS HIGHLANDS NORTH...
NORTH BROOKSVILLE...INVERNESS HIGHLANDS SOUTH...INVERNESS AIRPORT...
HILL 'N DALE...SOUTH BROOKSVILLE...HERNANDO...SUGARMILL WOODS...LAKE
PANASOFFKEE...WEBSTER...COLEMAN...WAHOO...GOSPEL ISLAND...NOBLETON...
ISTACHATTA...FLORAL CITY AND CROOM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2898 8235 2898 8233 2897 8231 2896 8231
      2896 8208 2858 8205 2848 8242 2867 8254
TIME...MOT...LOC 2100Z 012DEG 1KT 2875 8237

RAG
Local storm report, Jul 3, 5:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
518 PM EDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     3 S TEMPLE TERRACE      28.00N 82.39W
07/03/2015                   HILLSBOROUGH       FL   EMERGENCY MNGR

            TAMPA FIRE RESCUE REPORTED WALLS WERE KNOCKED DOWN AT A
            BUSINESS ON BONAKER DRIVE.

&&

JCM
Special weather statement, Jul 3, 5:18 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
518 PM EDT FRI JUL 3 2015

FLZ165-265-032200-
INLAND LEE FL-COASTAL LEE FL-COASTAL LEE FL-INLAND LEE FL-
518 PM EDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 600 PM EDT...

AT 518 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT MYERS...MOVING WEST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...PALMONA PARK...LOCHMOOR WATERWAY ESTATES...
CYPRESS LAKE...VILLAS...PINE MANOR...MCGREGOR...BUCKINGHAM...
SOUTHWEST FLORIDA AIRPORT...EAST DUNBAR...IONA...HARLEM HEIGHTS...SAN
CARLOS PARK...FORT MYERS VILLAS...PAGE PARK...WHISKEY CREEK...
SUNCOAST ESTATES...NORTH FORT MYERS AND GATEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2648 8197 2648 8199 2674 8198 2668 8173
      2650 8176 2647 8197
TIME...MOT...LOC 2118Z 095DEG 5KT 2660 8184

RAG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:52 PM EDTSpecial Marine WarningTBW23 min
Jul 2, 8:54 PM EDTSpecial Weather StatementTBWSarasota36 min
Jul 3, 1:27 PM EDTSpecial Weather StatementTBWPinellas33 min
Jul 3, 2:00 PM EDTAreal Flood AdvisoryTBWPinellas2 hr
Jul 3, 3:28 PM EDTSpecial Weather StatementTBWHillsborough47 min
Jul 3, 3:31 PM EDTSevere Thunderstorm WarningTBWHillsborough44 min
Jul 3, 3:37 PM EDTSpecial Marine WarningTBW53 min
Jul 3, 4:01 PM EDTSpecial Weather StatementTBWHillsborough44 min
Jul 3, 4:22 PM EDTSpecial Weather StatementTBWLevy23 min
Jul 3, 4:44 PM EDTSpecial Weather StatementTBWManatee46 min
Jul 3, 4:51 PM EDTSpecial Weather StatementTBWSarasota39 min
Jul 3, 5:00 PM EDTSpecial Weather StatementTBWSumter45 min
Jul 3, 5:07 PM EDTAreal Flood AdvisoryTBWManatee53 min
Jul 3, 5:18 PM EDTSpecial Weather StatementTBWLee42 min
Jul 3, 5:25 PM EDTSpecial Weather StatementTBWPolk50 min
Jul 3, 5:37 PM EDTSpecial Weather StatementTBWSarasota53 min
Jul 3, 5:45 PM EDTAreal Flood AdvisoryTBWCitrus, Sumter60 min
Jul 3, 5:48 PM EDTSpecial Weather StatementTBWHernando42 min
Jul 3, 5:53 PM EDTSpecial Weather StatementTBWCharlotte37 min
Jul 3, 5:54 PM EDTSpecial Weather StatementTBWLee51 min
Jul 3, 5:59 PM EDTSpecial Marine WarningTBW46 min
Jul 3, 6:01 PM EDTSpecial Weather StatementTBWPinellas29 min
Jul 3, 6:09 PM EDTSpecial Weather StatementTBWPolk36 min
Jul 3, 6:14 PM EDTSevere Thunderstorm WarningTBWCharlotte46 min
Jul 3, 6:17 PM EDTAreal Flood AdvisoryTBWCharlotte, Lee118 min
Jul 3, 6:19 PM EDTSpecial Marine WarningTBW41 min
Jul 3, 6:22 PM EDTAreal Flood AdvisoryTBWSarasota68 min
Jul 3, 6:35 PM EDTSevere Thunderstorm WarningTBWPolk40 min
Jul 3, 6:48 PM EDTSpecial Weather StatementTBWCharlotte42 min
Jul 3, 6:54 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota51 min
Jul 3, 7:00 PM EDTSpecial Marine WarningTBW45 min
Jul 3, 7:01 PM EDTSpecial Weather StatementTBWHardee44 min
Jul 3, 7:18 PM EDTSpecial Weather StatementTBWDeSoto42 min
Jul 3, 7:20 PM EDTAreal Flood AdvisoryTBWDeSoto, Hardee, Polk115 min
Jul 3, 7:31 PM EDTSpecial Weather StatementTBWPolk44 min
Jul 3, 7:49 PM EDTSpecial Weather StatementTBWDeSoto, Hardee41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.